Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 101, NWS Eureka, CA

October 26, 2016

NWS Eureka, CA issued this small craft advisory at Oct 26, 2016, 3:08 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2016, 3:08 PM PDT (22:08 UTC)
Expired
Oct 26, 2016, 9:00 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

012 
WHUS76 KEKA 262208
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PDT WED OCT 26 2016

PZZ455-470-475-270400-
/O.EXP.KEKA.GL.W.0055.000000T0000Z-161026T2200Z/
/O.NEW.KEKA.SC.Y.0101.161026T2208Z-161027T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
308 PM PDT WED OCT 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WINDS...S 10 TO 20 KT.

* WAVES...SHORT PERIOD S WAVES AROUND 8 FT AT 9 SECONDS...ALONG
  WITH NW SWELL OF 5 FEET AT 11 SECONDS. SEAS GRADUALLY SUBSIDING
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-270400-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-161027T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
308 PM PDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING...

* WAVES...SHORT PERIOD SW WAVES AROUND 8 FT AT 9 SECONDS...ALONG
  WITH NW SWELL OF 5 FEET AT 11 SECONDS. SEAS GRADUALLY SUBSIDING
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 4:02 AM PDT, 11 hours 6 minutes earlier.

Area forecast discussion, Oct 26, 4:02 AM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
402 AM PDT Wed Oct 26 2016

.SYNOPSIS...A cold front is currently bringing rain to Del Norte
county and a few light showers elsewhere. This front is expected
to remain nearly station today and start to move onshore this in
more of the area this evening bringing heavy rain to Del Norte and
Humboldt counties tonight. Additional systems will bring periods
of rain to the area through early next week.

&&

.DISCUSSION...The water vapor continues to show the upper level
trough off the west coast and multiple vort maxes moving around
it. The main feature is interest this morning the cold front just
off the coast. The low associated with this cold front has moved
north of the area off the coast. This has allowed winds to start
slowly diminish. The models continue to struggle with how quickly
this front will move onshore on the Humboldt and Del Norte county
coasts. The 06Z Models have slowed it down a bit more for Humboldt
county. Areas from Ferndale north to the Klamath River are
expected to only see a trace to a tenth of an inch through the
day. Crescent City and the Del Norte county coast will see rain
for much of the day. The southern Humboldt coastal mountains will
likely see some rain through the day due to the upslope. Farther
east and south will only see occasional light showers.

Tonight the front will finally move onshore in much of Humboldt
and Del Norte counties bringing some decent rain. Thursday the
front continues to drop slowly to the south and east while
weakening. For the evening most areas of Humboldt and Del Norte
counties will see 1.0 to 2.5 inches with local amounts up to 3.5
inches. In Mendocino and Trinity counties some rain is possible,
but most areas will see less than a half inch.

Thursday night into Friday morning another system will impact
the area. This time it will mainly be Mendocino county that will
see the rain if the system tracks as expected. Meanwhile areas
farther north will be mainly dry and may even see some clearing.
Friday afternoon there may be some showers around in the inland
areas, but rainfall amounts will be light. Friday night and
Saturday a couple weak systems will bring some occasional rain to
the area. The next decent rainmaker looks to be Saturday night
into Sunday. Timing are still in question, but there is decent
agreement on another system. This one looks to have some cooler
air behind it dropping snow levels to 5500 to 6000 feet. This may
also produce thunderstorms Sunday afternoon. For now have left
them out of the forecast, but they may need to be added if models
continue to show this pattern. Additional systems will continue to
bring periods of rain early next week. MKK

&&

.AVIATION...Gusty southeast to south winds in the 20 to 30 knot
range will persist at KCEC and KACV through this evening, with
periods of light rain likely for most of the forecast. Farther
south at KUKI, wind gusts similar to the terminals farther north
will develop during the afternoon. Here, confidence in persistent
rain through tonight isn't high enough to include steady
precipitation in the forecast, but showers will be around. As
such, VCSH was inserted into the TAFs. Reduced ceilings will also
develop at all locations as steadier precipitation overtakes/draws
near the terminals. /PD

&&

.MARINE...Seas will continue a steady downward trend as we head
through the day, with the current headlines expiring at 11 AM this
morning. A series of storms will continue to affect the region
through next week, with seas and winds increasing by the weekend,
when a small craft advisory may be needed. /PD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 PM PDT this evening for PZZ450.

     Gale Warning until 11 AM PDT this morning for PZZ455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 26, 4:16 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
416 AM PDT WED OCT 26 2016

CAZ107>113-271130-
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
416 AM PDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ101>106-271130-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
416 AM PDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SOUTH WINDS WILL IMPACT THE COAST AND THE NEAR COASTAL
RIDGES MAINLY THIS MORNING. GUSTS TO 40 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.